My Skin Struggle

This summer my skin has progressively gotten worse. The breakouts, texture, redness, and irritation were steadily increasing. I had no idea as to why this was happening? To try and fix it I went to the dermatologist that I went to when I was in high school and suffering from acne. She was in the room for approximately 5 min before giving me a prescription and leaving. I was shocked. But I needed to try something so I went to pick up one of the prescriptions and it was going to cost me $100…. No way was I paying that for someone who hasn’t been my doctor for three years and barely talked to me. I decided to wait until I came back to school and find a different dermatologist.

I did some searching and found a dermatologist near the University and made an appointment with the APRN. I was ready by now to do just about anything to control my acne. Nothing I tried worked and if it was too strong it would only make it worse. There were days I couldn’t wear makeup my face was so irritated. The APRN sat and chatted with me about my life, my skin, and any other issues for a good 45 minutes. I loved how attentive she was and that she really cared about my skin and the problems I was having. I informed her of all the issues going on and how nothing has been working. I even showed her a picture of my skin on one of my worst days.

After we had discussed all the problems she actually talked through possible medication options with me until we decided on which one would be best for my skin. She had me pick up an over-the-counter PanOxyl face wash with 4% benzoyl peroxide as well as an over-the-counter CerVe Renewal SA Lotion for the KP on my arms. As a topical ointment for my acne, she prescribed me Veltin. It has two active ingredients Clindamycin and Tretinoin. When paired with benzoyl peroxide Clindamycin is very effective at treating acne. Tretinoin is a retinoid that is also commonly used to treat acne and helps in decreasing redness and irritation.

I start using these products immediately. I was supposed to only use Veltin at night and only a small amount. If I experienced any dryness I could apply a moisturizer over top. About two days into the treatment I noticed my skin feeling really tight. It started peeling and becoming very agitated. It got to the point that it hurt to apply moisturizer or sunscreen to my face because it was so irritated. I immediately researched Veltin and saw that these are the side effects commonly associated with this medication and it can last up to 6 weeks… I was not about to go through this much pain and irritation for six weeks so I called the dermatologist and did some more research. A lot of people online talked about how bad the side effects are but after you get past them your skin is amazing. The dermatologist told me to get some hydrocortisone cream to treat the irritation and to use a stronger moisturizer.

I saw were a few people that were experiencing problems with extreme dryness used a couple of Clinique products to combat it. So off I went to Clinique I picked up the Moisture Surge Intense Skin Fortifying Hydrator and the Moisture Surge Overnight Mask. It has been three days now since I started using the moisturizers and my skin is slowly getting back to normal. The flaking on my face has almost stopped and my dryness is down to the skin just around my mouth now.

After my check-up in six weeks, I am going to do another updated post to let you know how my treatment is going and how my skin is reacting! I’d love to hear if any of yall have suffered from bad side effects from a topical prescription and if so what were you using and how did it get better?

 

Advertisements

3 thoughts on “My Skin Struggle

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s